MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PORT; BIOFLO 6F SINGLE PLASTIC FILLED; NON-VALVED

ANGIODYNAMICS BIOFLO PORT; BIOFLO 6F SINGLE PLASTIC FILLED; NON-VALVED
Catalog Number 44012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Implant Pain (4561)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
Angiodynamics received a user medwatch (b)(4).A risk manager reported an issue with a bioflo 6f single plastic filled; non-valved.The following was reported: "patient in clinic receiving chemotherapy.Implanted port-a-cath (pac) lower right chest lateral to armpit accessed with 20-gauge 3/4-inch huber needle, skin intact; port accessed per protocol using aseptic technique, brisk blood returned achieved after 2nd rn assessed placement and flush performed without discomfort, easily with brisk blood return.Patient is able to taste saline, needle secured with tegaderm dressing.Kvo fluids initiated via pac and pre-meds administered.Premeds given per mar.Chemotherapy administered subsequently per orders; oxaliplatin and leucovorin administered concurrently per protocol.Patient tolerated infusion without any adverse side effects.Post oxaliplatin and leukovorin, patient noted that 'port' was 'hurting'.Port assessed, no visible signs of infection, port flushes easily, patient able to taste/smell, no blood return noted on flush.On further reassessment and removal of tegaderm, patient states tenderness above right breast without redness, streaking or warmth.Treatment discontinued, patient to be released to interventional radiology for port dye study to evaluate integrity of port access.Needle left in place for ir use/flouro study.I was informed by my nurse that patient was sent over to radiology for the port patency check.We do not have the final report, but radiology team has called my nurse explaining that patient is in lot of pain with mediport area.So i have requested my nurse to inform the radiology team to send the patient to the er to make sure she is not having any thrombus in the mediport area.Also if the mediport is not functioning properly that has to be replaced, she got to be admitted and has to be port replaced.Patient had mediport replaced days after.".
 
Additional Manufacturer Narrative
Event date was updated from 10/15/2023 to 8/15/2023.The customer's reported complaint description of port was defective cannot be confirmed since no complaint sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the dfu (14600304-01) provided with this port device contains the following precautions: precautions: · carefully read and follow all instructions prior to use.· only licensed health care practitioners should insert, manipulate, and remove these devices.Intended use/ indications for use: the bioflo port with endexo technology, bioflo dual port with endexo technology and the bioflo port with endexo and pasv valve technology are indicated for patients who require long-term access to the central venous system for administration of fluids including but not limited to hydration fluids, chemotherapy, analgesics, nutritional therapy and blood products.The device is also indicated for blood specimen withdrawal.Adverse events: drug extravasation, hematoma, implantation site necrosis or infection, catheter occlusion, malposition, dislodgment, fragmentation, migration, disconnection or rupture catheter occlusion or breakage caused by pinching between clavicle and first rib.Catheter to port connection: 4.Advance catheter over port stem to the midway point.5.Orient the snap lock connector such that arrow marking points in the direction of port.Advance snap lock connector until it engages with tactile and/or audible feedback.Note: to ensure proper assembly of port and snaplock connector, a minimal gap (less than 0.5 mm) is expected.Precaution: prior to advancing the snap lock connector, ensure that the catheter is properly positioned.A catheter not advanced to the proper region may not seat securely and lead to dislodgement and extravasation.The catheter must be straight with no sign of kinking.A slight pull on the catheter is sufficient to straighten it.Advancing the snap lock over a kinked catheter may damage the catheter.Contraindications: catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PORT
Common Device Name
BIOFLO 6F SINGLE PLASTIC FILLED; NON-VALVED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18357653
Report Number1317056-2023-00177
Device Sequence Number15177390
Product Code LJT
UDI-Device IdentifierH965440120
UDI-PublicH965440120
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number44012
Device Lot Number5765089
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale